Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 35, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 6, 2007, 2:31 PM CDT for Fort Bend County, Harris County, Wharton County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 2:31 PM CDT (19:31 UTC)
- Expired
- Jul 6, 2007, 4:30 PM CDT
- In force
- 119 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
Counties Fort Bend County, TX, Harris County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 70 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2813 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 061934
FFWHGX
TXC157-201-481-062130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
231 PM CDT FRI JUL 6 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WHARTON COUNTY IN SOUTHEAST TEXAS
FORT BEND COUNTY IN SOUTHEAST TEXAS
HARRIS COUNTY IN SOUTHEAST TEXAS
* UNTIL 430 PM CDT
* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
WESTERN WHARTON COUNTY THROUGH CENTRAL FORT BEND COUNTY INTO
CENTRAL AND EASTERN HARRIS COUNTY. THESE THUNDERSTORMS ARE
EXPECTED TO TRAIN ACROSS THE WARNED AREA.
* FLOODING IS EXPECTED IN OR NEAR...
THE MEDICAL CENTER...SPLASHTOWN...SAN JACINTO STATE PARK...RELIANT
PARK...PIERCE...MINUTE MAID PARK...MEMORIAL...LAKE HOUSTON DAM...
HUNGERFORD...HOBBY AIRPORT...HERMAN PARK...THE GALLERIA...EGYPT...
BUSH-INTERCONTINENTAL AIRPORT...ADDICKS...WHARTON...WEST UNIVERSITY
PLACE...TOWN WEST...THOMPSONS...SUGAR LAND...STAFFORD...SPRING
VALLEY...SPRING...SOUTHSIDE PLACE...SOUTH HOUSTON...SHELDON...
ROSENBERG...RICHMOND...PLEAK...PINEY POINT VILLAGE...PECAN GROVE...
PASADENA...ORCHARD...NEEDVILLE...MISSOURI CITY...MISSION BEND...
MEADOWS...KINGWOOD...KENDLETON...JERSEY VILLAGE...JACINTO CITY...
HUNTERS CREEK VILLAGE...HUMBLE...HOUSTON...HILSHIRE VILLAGE...
HIGHLANDS...HEDWIG VILLAGE...GALENA PARK...FULSHEAR...FIRST COLONY...
EL CAMPO...EAST BERNARD...DEER PARK...CROSBY...CLOVERLEAF...
CHANNELVIEW...BUNKER HILL VILLAGE...BOLING-IAGO...BELLAIRE...BEASLEY
AND BARRETT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO SMALL CREEKS AND BAYOUS. ADDITIONALLY...FRONTAGE ROADS...
HIGHWAY UNDERPASSES...FARM-TO-MARKET AND OTHER SECONDARY ROADS MAY
FLOOD. AVOID LOCATIONS WHERE WATER COVERS THE GROUND
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4PM FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3008 9546 2961 9603 2923 9661 2902 9631
2929 9585 2943 9560 2962 9537 2967 9503
3012 9508 3001 9527
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:20 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 6, 2:20 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
220 PM CDT FRI JUL 6 2007
.DISCUSSION...
AREAL COVERAGE OF CONVECTION HAS DECREASED SOMEWHAT OVER SOUTHEAST
ZONES. HOWEVER COVERAGE NOW EXPANDING NORTH. DESPITE RELATIVELY FAST
MOVEMENT OF CELLS...REDEVELOPMENT ALONG SAME AREA HAS BEEN ONGOING.
SURFACE LOW HAS MOVED TO NORTHEAST OF LUFKIN EARLY THIS AFTERNOON
WITH ASSOCIATED TROUGH NOW EXTENDING ACROSS LFK TO CLL. LOW LEVEL
MOISTURE CONVERGENCE HAS SHIFTED AND NOW SITUATED FROM JACKSON TO
HARRIS TO POLK COUNTIES. WATER VAPOR IMAGERY LOOP INDICATE UPPER
LOW MOVING TO SW ARKANSAS BUT STILL TROUGHING SOUTHWEST TO TEXAS.
HIGH PW VALUES STILL IN PLACE ACROSS CWFA RANGING FROM 2.1 TO 2.35
INCHES AS PER LATEST GPS MET PRECIPITABLE WATER VALUE PLOT. OUR
FLASH FLOOD WATCH WILL EXPIRE AT 4 PM AND OUR MAIN CONCERN IS
AREAL COVERAGE AND INTENSITY OF CONVECTIVE ACTIVITY MAY REMAIN
CONSTANT OR EVEN INCREASE DURING MID TO LATE AFTERNOON OVER OUR
SOUTHERN AND CENTRAL ZONES. WE SHALL HOLD OFF UNTIL ABOUT 3 PM
BEFORE DECIDING ON WHETHER TO LET FFA GO OR POSSIBLY REDEFINING
THE FFA AND EXTENDING IT THROUGH EARLY/MID EVENING. MODELS AGREE
IN LOWERING PW VALUES THE NEXT SEVERAL DAYS. HOWEVER THE UPPER
TROUGH AND OR SHEAR AXIS WILL REMAIN OVER THE REGION THROUGH NEXT
WEEK. MORE OR LESS THE MODELS AGREE ON THIS. WE SHALL NOT CHANGE
CURRENT FORECAST MUCH...STAYING WITH CHANCE (30-40 PERCENT)
INLAND AREAS MAINLY DURING AFTERNOON HOURS THIS WEEKEND AND INTO
EARLY NEXT WEEK. DAYTIME TEMPERATURES SHOULD INCH UPWARD BUT
SHOULD REMAIN SLIGHTLY BELOW SEASONAL NORMAL VALUES THROUGH EARLY
NEXT WEEK. 37
&&
.MARINE...
THUNDERSTORM ACTIVITY WILL COTINUE ALONG THE COAST BUT HAS PRIMARILY
PUSHED INLAND EARLY THIS AFTERNOON. THUNDERSTORMS WITH HEAVY RAIN
AND SOME GUSTY WINDS WILL BE POSSIBLE OVER GALVESTON BAY AND
MATAGORDA BAY LATER THIS AFTERNOON. WATERSPOUTS MAY BE A
POSSIBILITY AGAIN BUT LOW LEVEL SHEAR LOOKS TO BE UNIDIRECTIONAL SO
THIS WILL LARGELY DEPEND ON INDIVIDUAL UPDRAFTS. OTHERWISE...WINDS
SHOULD REMAIN ONSHORE THROUGH THE WEEKEND AND NEXT WEEK MAINLY
AROUND 10KTS WITH SEAS IN THE 2 TO 4 FOOT RANGE. 39
&&
.AVIATION...
SE TX TERMINALS WILL BE UNDER THE GUN FOR TSRA THE REST OF THE
AFTERNOON MAINLY SOUTH OF KIAH. WILL KEEP VCTS FOR KCLL...KUTS AND
KCXO BUT THINK ANY TSRA WILL BE TO THE SOUTH. A SFC TROUGH IS
CURRENTLY WORKING INTO THE AREA PROVIDING GOOD CONVERGENCE FOR
THUNDERSTORM DEVELOPMENT. THIS SEEMS TO BE SOME OF THE FOCUS FOR
TSRA FROM KIAH TO KSGR. STORM SHOULD CONTINUE TO TRAIN FROM KBYY TO
KLBX TO KGLS. ACTIVITY MAY BE WEAKENING THIS PAST HOUR BUT A FEW
STRONGER STORMS STILL COULD PRODUCE HEAVY RAINFALL AN POSE A THREAT
TO THESE TERMINALS. ACTIVITY SHOULD WIND DOWN DURING THE EVENT AND
HOPEFULLY HAVE A QUIET NIGHT TIME. WEAK SFC TROUGH MAY LINGER ACROSS
THE AREA TOMORROW SO MENTION VCTS FOR TOMORROW ACROSS THE AREA.
CONVECTIVE INITIATION WILL BE DIFFICULT TO PREDICT AS IT WILL NOT
TAKE MUCH HEATING FOR STORMS TO BEGIN TO DEVELOP. COVERAGE SHOULD BE
LESS THAN THE LAST FEW DAYS BUT WILL HAVE TO WAIT AND SEE ON
SATELLITE AND RADAR TRENDS BEFORE NAILING DOWN THE DETAILS. 39
OVERPECK
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 73 88 74 88 75 / 30 40 20 40 20
HOUSTON (IAH) 74 89 74 90 76 / 50 30 20 30 20
GALVESTON (GLS) 79 86 79 87 79 / 50 20 20 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...
CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...
HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&Hazardous weather outlook, Jul 6, 11:17 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1117 AM CDT FRI JUL 6 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 071000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 1117 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR ALL OF SOUTHEAST TEXAS. TRAINING OF THUNDERSTORMS CAN BE EXPECTED THE REST OF TODAY ESPECIALLY OVER THE COASTAL COUNTIES INCLUDING GALVESTON AND CHAMBERS COUNTIES. LOCALIZED ACCUMULATIONS UP TO 7 INCHES IS POSSIBLE FOR THE AFOREMENTIONED COUNTIES. OTHERWISE WIDESPREAD RAINFALL AMOUNTS OF 1/2 TO 1 INCH WITH ISOLATED TOTALS OF 4 INCHES CAN BE EXPECTED OVER THE REST OF THE WATCH AREA THROUGH THIS AFTERNOON. THE RAINFALL COVERAGE AND INTENSITY IS EXPECTED TO DECREASE BY EARLY EVENING. .DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Jul 6, 10:34 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1034 AM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD HIGH ISLAND 29.57N 94.39W
07/06/2007 GALVESTON TX LAW ENFORCEMENT
HIGHWAY 87 CLOSED FROM BOLIVAR TO HIGH ISLAND
&&
JJThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:28 PM CDT | River Flood Warning | HGX | Jackson | 37 hr |
| Jul 5, 10:28 PM CDT | River Flood Warning | HGX | Brazos, Grimes, Madison | 6 days |
| Jul 6, 8:42 AM CDT | Flash Flood Warning | HGX | Chambers, Galveston | 2 hr |
| Jul 6, 9:04 AM CDT | River Flood Warning | HGX | Colorado, Jackson, Wharton | 26 hr |
| Jul 6, 10:10 AM CDT | Special Marine Warning | HGX | 65 min | |
| Jul 6, 10:39 AM CDT | Flash Flood Warning | HGX | Chambers, Galveston | 3 hr |
| Jul 6, 10:40 AM CDT | River Flood Warning | HGX | Chambers, Liberty | 26 days |
| Jul 6, 11:10 AM CDT | Special Marine Warning | HGX | 95 min | |
| Jul 6, 11:29 AM CDT | Flash Flood Warning | HGX | Brazoria | 2 hr |
| Jul 6, 2:40 PM CDT | Flash Flood Warning | HGX | Matagorda | 3 hr |
| Jul 6, 3:57 PM CDT | Tornado Warning | HGX | Galveston | 20 min |
| Jul 6, 4:20 PM CDT | Tornado Warning | HGX | Chambers | 22 min |
| Jul 6, 4:26 PM CDT | Flash Flood Warning | HGX | Fort Bend, Harris | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.